What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 14, 5:32 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, May 14, 5:32 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
632 PM CDT Sat May 14 2022
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Though cape to cap ratios have increased this afternoon, we are
picking up some larger scale subsidence across our western counties
and on into western TN. To the east however, pva in association with
a weak upper level wave is helping to aid isolated convective
development across the Plateau. As we warm a few more degrees some
of this development may extend further westward. Instabilities are
in play in our east but shear, forcing and organization are on the
weak side. Looks like a few storms could pulse up and become strong
perhaps. This scenario will trend into this evening but activity
will weaken through the overnight.
On Sunday, the convective theme looks like a trend toward
subsidence once again through the day. Convection will be limited
until afternoon when subsidence decreases in our east once again.
Could therefore see a chance of showers and tstms best chance east.
However, as we approach the mid to late afternoon hours we will be
looking at a frontal boundary off to our northwest. We should see an
area of showers and tstms moving toward our northwestern counties.
This activity will move through on Sunday evening and overnight.
Pops will not be slam dunk high but it does look like 50% nw to 30%
east. Some of these storms could be strong to severe in our
northwest where a slight risk exists. Elsewhere we are covered by a
marginal risk. A closer look reveals that the best forcing,
organization, instability and shear will phase more favorably to our
northwest. Storms will need to carry some momentum based favorable
characteristics in order to really impact our northwest. Hrrr seems
to line up with this scenario as well, so will need to watch. Looks
like high pressure will build in on Monday with more seasonal temps.
In the ext fcst, sfc high will take its time moving east. A warm
front will lift northward on Wednesday with warmth and humidity on
the increase. Convective potential returns at that time with showers
and tstms possible. Late in the extended, another boundary will be
on approach with shower and tstm chances increasing on Saturday.
Otw, 7 day qpf totals are looking to be on the low side.
For the ext temps, looks like seasonal temps initially. This will
then give way to a warming trend as upper ridge amplification
commences along the Atlantic coast, thereby increasing heights
across our area. Looks like near 90 again beginning on Thursday.
&&
.AVIATION...
00Z TAF DISCUSSION.
Shower activity near CSV should taper off early as diurnal effects
diminsh. Models indicate the possibility of some showers, maybe
even a thunderstorm, moving through overnight but confidence is
low on this. Will monitor the short-term guidance and give an
update at 06Z or amend as needed. Otherwise, after some MVFR fog
at CKV, BNA, and MQY with LIFR at CSV due to the earlier rainfall,
probably a repeat tomorrow with building cumulus after 15Z. Most
likely shower chances at CSV around 21Z and at CKV, BNA, and MQY
after 00Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........05
Hazardous weather outlook, May 14, 1:43 AM CST, 17 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
243 AM CDT Sat May 14 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-150745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
243 AM CDT Sat May 14 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Some strong storms will be possible this afternoon and evening
capable of producing gusty winds, small hail, and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Some isolated storms Sunday afternoon could be strong with gusty
winds and small hail.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
10
In the hours before
Special weather statement, May 14, 5:29 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
629 PM CDT Sat May 14 2022
TNZ008-028-029-150000-
Wilson TN-Trousdale TN-Sumner TN-
629 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern Sumner,
north central Wilson and southwestern Trousdale Counties through 700
PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles southeast of Gallatin, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Dickerson Chapel Recreation Area and Bledsoe Creek State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3632 8645 3641 8638 3636 8617 3619 8632
TIME...MOT...LOC 2328Z 304DEG 5KT 3634 8637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 14, 5:43 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
643 PM CDT Sat May 14 2022
TNZ063-150015-
Cannon TN-
643 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Cannon
County through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Auburntown, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodbury and Auburntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 8617 3595 8610 3587 8591 3574 8602
TIME...MOT...LOC 2343Z 303DEG 9KT 3589 8611
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 14, 5:50 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT Sat May 14 2022
TNZ008-028-029-150015-
Wilson TN-Trousdale TN-Sumner TN-
650 PM CDT Sat May 14 2022
...Strong thunderstorms will impact portions of southeastern Sumner,
north central Wilson and southwestern Trousdale Counties through 715
PM CDT...
At 650 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Castalian Springs to near Lebanon.
Movement was southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Hartsville, Bledsoe Creek State Park and Dickerson Chapel
Recreation Area.
This includes the following highways...
Interstate 40 between mile markers 232 and 242.
Interstate 840 between mile markers 74 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3640 8614 3607 8627 3620 8644 3646 8634
TIME...MOT...LOC 2350Z 324DEG 8KT 3641 8631 3622 8637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, May 14, 6:28 PM CST, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
728 PM CDT Sat May 14 2022
TNZ028-150100-
Wilson TN-
728 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Wilson
County through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Watertown, Cedars Of Lebanon State Park, and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 234 and 249.
Interstate 840 between mile markers 69 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 8644 3626 8631 3617 8610 3597 8626
TIME...MOT...LOC 0028Z 308DEG 8KT 3617 8630
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerLocal storm report, May 14, 6:35 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 WNW LEBANON 36.22N 86.36W
05/14/2022 E0.25 INCH WILSON TN PUBLIC
NUMEROUS SOCIAL MEDIA REPORTS OF PEA SIZE
HAIL ACROSS WESTERN LEBANON. HAIL REPORTEDLY
FELL FOR AS LONG AS 20 MINUTES.
&&
SHAMBURGERSpecial weather statement, May 14, 7:21 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
821 PM CDT Sat May 14 2022
TNZ062-150145-
Rutherford TN-
821 PM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Rutherford
County through 845 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Murfreesboro, moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro and Christiana.
This includes the following highways...
Interstate 24 between mile markers 74 and 88.
Interstate 840 between mile markers 51 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3582 8655 3592 8646 3585 8620 3566 8638
TIME...MOT...LOC 0121Z 304DEG 6KT 3584 8644
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Shamburger